Affordable Access

Prime factorization of integral Cayley octaves

Authors
Publication Date
Disciplines
  • Mathematics

Abstract

Prime factorization of integral Cayley octaves ANNALES DE LA FACULTÉ DES SCIENCES DE TOULOUSE HANS PETER REHM Prime factorization of integral Cayley octaves Annales de la faculté des sciences de Toulouse 6e série, tome 2, no 2 (1993), p. 271-289. <http://www.numdam.org/item?id=AFST_1993_6_2_2_271_0> © Université Paul Sabatier, 1993, tous droits réservés. L’accès aux archives de la revue « Annales de la faculté des sciences de Toulouse » (http://picard.ups-tlse.fr/∼annales/), implique l’accord avec les conditions générales d’utilisation (http://www.numdam.org/legal.php). Toute utilisation commerciale ou impression systématique est constitu- tive d’une infraction pénale. Toute copie ou impression de ce fichier doit contenir la présente mention de copyright. Article numérisé dans le cadre du programme Numérisation de documents anciens mathématiques http://www.numdam.org/ - 271 - Prime factorization of integral Cayley octaves(*) HANS PETER REHM (1) Annales de la Faculté des Sciences de Toulouse Vol. II, n° 2, 1993 RESUME. - La factorisation unique en irreductibles existe dans l’ordre maximal de Coxeter de l’algèbre (non associative) des octaves de Cayley- Dickson sur les rationnels. On en deduit une notion de factorialite pour les algebres alternées p-adiques sur Qp. La factorisation en irreductibles d’un octave primitif entier se calcule a partir d’un facteur irréductible de la norme en utilisant un algorithme effectif. Enfin, on obtient une demonstration purement algebrique du theorcme de Jacobi sur les sommes de huit carrés. ABSTRACT. - A theorem about unique prime factorization holds in Coxeter’s (nonassociative) maximal order of the algebra of Cayley Dickson octaves over rational numbers. This implies a prime factorization theory also for p-adic alternative algebras over Qp. The prime factorization of a primitive integral octave can be found by factorizing the norm and repeated division with residue. By counting octaves one gets a purely algebraic proof of Jacobi’

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments

More articles like this

Ideals in the Integral Octaves

on Journal of Algebra Oct 15, 1999

Factorization of Cayley numbers

on Journal of Number Theory Jan 01, 1970
More articles like this..